MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PowerPort Slim Implantable Port, ChronoFlex Single-Lumen, 6F; Port & Catheter, Implanted, Subcutaneous, Intravascular

C.R. BARD, INC. (BASD) -3006260740 PowerPort Slim Implantable Port, ChronoFlex Single-Lumen, 6F; Port & Catheter, Implanted, Subcutaneous, Intravascular
Catalog Number 1716001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Erythema (1840); Unspecified Infection (1930); Pain (1994)
Date of Event 11/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that about sometime later post port placement procedure, the patient allegedly developed with infection.However, the current status of the patient was unknown.
 
Event or Problem Description
It was reported through litigation process that on (b)(6) 2021, the patient underwent the port placement procedure via left internal jugular vein for poor venous access.Approximately one year and twenty four days later, on (b)(6) 2023, patient developed with pain and redness around the port site.Subsequently, the port was removed on (b)(6) 2023.Further, approximately two days later, on (b)(6) 2023, patient was diagnosed with acinetobacter baumannii bacterial infection.Additionally, patient was diagnosed with an unspecified infection.However, the current status of the patient remains unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: although the physical device was not returned for evaluation, medical records were provided for review.Medical record alleges that, the patient underwent an implantable port placement procedure via left internal jugular vein using powerport for poor venous access.A final fluoro run was used to verify final catheter placement at the cavoatrial junction.Approximately, one year and twenty four days later, the patient presented with pain and redness around the port site.Next day, the patient was planned for port removal.Then two days later, the patient was diagnosed with acinetobacter baumannii.Therefore, it can be confirmed that the patient had experienced pain and redness around the port site and also the patient was diagnosed with acinetobacter baumannii.However, the relationship to the port is unknown.A review of sterilization records, endotoxin testing results, and bioburden data was conducted in accordance with applicable quality system and regulatory requirements, and no nonconformances or anomalies were identified.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B3, b5, d1, g3, h6 (patient, method, result).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PowerPort Slim Implantable Port, ChronoFlex Single-Lumen, 6F
Common Device Name
Port & Catheter, Implanted, Subcutaneous, Intravascular
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
Bard Reynosa S.A. de C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key21132783
Report Number3006260740-2025-00016
Device Sequence Number18021677
Product Code LJT
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K072549
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue Number1716001
Device Lot NumberREEX3116
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer09/10/2026
Initial Report FDA Received Date01/11/2025
Supplement Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale